What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 3:11 PM EST, 39 minutes earlier.
Area forecast discussion, Jul 18, 3:11 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
411 PM EDT Thu Jul 18 2019
.SYNOPSIS...
An upper level disturbance will push through into the early
evening hours. The ridge will become more established for Friday
and Saturday allowing for mainly hot and dry conditions. A
boundary will work into the region for Sunday allowing for a
return of thunderstorms to the region.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MCS has worked into the better instability across northern
portions of the region. In addition with an upper level
disturbance moving through additional scattered thunderstorm
activity has developed south of this feature across the region.
Given DCAPE values around 1000, damaging wind gusts will be
possible with these storms. In addition, heavy rain and isolated
flooding issues will also be possible.
Expect activity to quickly decrease into the evening hours as
the upper level disturbance pushes to the east and with the loss
of daytime heating.
Some heat index values will be near 100 into the early evening
hours, however with cloud cover and thunderstorm activity these
values may not reach 100 in all locations.
Expect winds to stay up a little bit across portions of the
region overnight. There will still be the potential for some
patchy river valley fog where winds will have more potential to
go light or calm.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Continued excessive heat warning through the short term time
period. Ridge will build more into place for Friday and
therefore expect less in the way of thunderstorm activity and
cloud cover. In general expect mainly just some cu with an
isolated thunderstorm possible across central Ohio during the
afternoon. With more sunshine expect temperatures to climb into
the low to middle 90s areawide. Dewpoints will be in the middle
70s. This will allow dangerous heat index values between 105 to
110 across many locations.
There will be very little relief from the heat Friday night as
lows will only drop into the middle to upper 70s. Dry conditions
are expected through the overnight hours Friday night.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Upper ridge will remain over the region on Saturday, keeping the hot
and humid airmass locked in. High temperatures once again will be in
the mid 90s and dewpoints in the mid 70s, producing heat indices 105-
110. Excessive Heat Warning is already out covering this. Tossed out
the GFS QPF Saturday and leaned towards the dry ECMWF.
The H5 ridge begins to break down Sunday as a backdoor cold front
drops into the region. Scattered thunderstorms are forecast with the
advancing front. The heat and humidity will begin to lower on Sunday
as the pcpn and clouds will keep highs in the upper 80s to lower
90s. Heat Indices will be 100-105 so will add it to the HWO.
The front will be exiting the region Monday morning, but lingering
lift across the region could produce some scattered convection.
Highs on Monday will be down into the mid 80s.
By Tuesday, high pressure centered over the Great Plains will be
bringing less humid air into the region. Highs will be in the lower
80s. High pressure will continue to sink into the region Wednesday
into Thursday, keeping the more comfortable airmass situated over
the region.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Isolated to scattered thunderstorms will be across the region
today. Have VCTS in at KDAY, KILN, KCVG, and KLUK. Limited
precipitation to VCSH at KCMH and KLCK where there is expected
to be less coverage and instability, however cannot rule out an
isolated thunderstorm as well.
Precipitation is expected to diminish this evening and be dry
for the overnight hours into the day on Friday. Some patchy
reduced vsbys will be possible overnight with fog, however
expect winds to stay up some and therefore do not expect it to
be as widespread as last night.
Cu will develop during the day on Friday, however with lack of
forcing any precipitation should be limited and have dry
conditions.
OUTLOOK...Thunderstorms possible Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning until 8 PM EDT Saturday for OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...Excessive Heat Warning until 8 PM EDT Saturday for KYZ089>100.
IN...Excessive Heat Warning until 8 PM EDT Saturday for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Sites
AVIATION...NovakHazardous weather outlook, Jul 18, 2:54 PM EST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
354 PM EDT Thu Jul 18 2019
INZ050-058-059-066-073>075-080-KYZ089-090-094>100-OHZ055-056-064-065-
073-074-081-082-088-192000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-
Adams-Pike-Scioto-
354 PM EDT Thu Jul 18 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio and South Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat index values on Sunday will range from 100 to 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ091>093-OHZ026-034-035-042>046-051>054-060>063-070>072-077>080-
192000-
Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-Montgomery-
Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-Brown-
Highland-
354 PM EDT Thu Jul 18 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Scattered thunderstorms will be possible into the evening hours.
Isolated damaging wind gusts and heavy rain will be possible with
these storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat index values on Sunday will range from 100 to 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report significant weather conditions.
In the hours before
Special weather statement, Jul 18, 3:14 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
414 PM EDT Thu Jul 18 2019
OHZ043-051>053-182045-
Champaign OH-Shelby OH-Clark OH-Miami OH-
414 PM EDT Thu Jul 18 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...WESTERN
CHAMPAIGN...NORTHWESTERN CLARK AND MIAMI COUNTIES UNTIL 445 PM EDT...
At 414 PM EDT, radar indicated a strong thunderstorm over Piqua,
moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Troy, Sidney, Piqua, Tipp City, New Carlisle, Covington, St. Paris,
Brown, Christiansburg, North Hampton, Fletcher, Casstown, Lockington,
Thackery, Westville, Kiser Lake State Park, Millerstown, Terre Haute,
State Route 41 at State Route 235 and Grayson.
This includes I-75 in Ohio between mile markers 69 and 91.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4014 8377 3997 8395 3990 8412 4014 8439
4033 8412
TIME...MOT...LOC 2014Z 313DEG 31KT 4016 8420
HickmanSpecial weather statement, Jul 18, 3:19 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
419 PM EDT Thu Jul 18 2019
KYZ091>093-095-096-182045-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Grant KY-
419 PM EDT Thu Jul 18 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
CAMPBELL...SOUTHERN BOONE...NORTHEASTERN GRANT AND NORTHERN PENDLETON
COUNTIES UNTIL 445 PM EDT...
At 419 PM EDT, radar indicated a strong thunderstorm near Walton,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Covington, Independence, Alexandria, Walton, Claryville, Butler,
Ryland Heights, Mount Auburn, Visalia, Atwood, Grants Lick, Bracht,
Gubser Mill, Gardnersville, Peach Grove, White Villa, Campbell County
Lake, Fiskburg, Latonia Lakes and Greenwood.
This includes the following Interstates...
I-71 in Kentucky near mile marker 77.
I-75 in Kentucky between mile markers 168 and 173.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3879 8459 3888 8464 3898 8450 3895 8440
3885 8423 3881 8423 3871 8428 3867 8442
TIME...MOT...LOC 2019Z 309DEG 21KT 3887 8451
HickmanLocal storm report, Jul 18, 3:28 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST KHAO HAMILTON APT 39.36N 84.52W
07/18/2019 M59 MPH BUTLER OH ASOS
&&
CHSpecial weather statement, Jul 18, 3:29 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
429 PM EDT Thu Jul 18 2019
OHZ044-045-052-054-182100-
Champaign OH-Logan OH-Madison OH-Union OH-
429 PM EDT Thu Jul 18 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHAMPAIGN AND
SOUTHEASTERN LOGAN COUNTIES IN WEST CENTRAL OHIO...NORTH CENTRAL
MADISON AND SOUTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 500 PM
EDT...
At 429 PM EDT, radar indicated a strong thunderstorm near West
Liberty, moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Marysville, West Liberty, Mechanicsburg, North Lewisburg, Milford
Center, Woodstock, Unionville Center, Valley Hi, Zanesfield, Cable,
Pickrelltown, Rosedale, Middleburg, State Route 4 at State Route 161,
Mingo, Pottersburg, Kennard, Chuckery and East Liberty.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4028 8381 4039 8362 4016 8329 4006 8343
4002 8355
TIME...MOT...LOC 2029Z 322DEG 26KT 4028 8366
HickmanSpecial weather statement, Jul 18, 3:33 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
433 PM EDT Thu Jul 18 2019
OHZ070>072-077-078-182100-
Hamilton OH-Clermont OH-Warren OH-Clinton OH-Butler OH-
433 PM EDT Thu Jul 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HAMILTON...SOUTHEASTERN BUTLER...NORTHERN CLERMONT...WARREN AND
CLINTON COUNTIES UNTIL 500 PM EDT...
At 433 PM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles northwest of Wilmington to near Morrow to near
Springdale, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Hamilton, Fairfield, Mason, Lebanon, Forest Park, Sharonville,
Wilmington, Monroe, Blue Ash, Loveland, Springdale, Reading,
Montgomery, Madeira, Wyoming, Deer Park, Blanchester, West Chester,
Morrow and Highpoint.
This includes the following Interstates...
I-71 in Ohio between mile markers 13 and 53.
I-75 in Ohio between mile markers 11 and 30.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3948 8420 3957 8392 3956 8385 3943 8359
3925 8397 3919 8444 3940 8463
TIME...MOT...LOC 2033Z 319DEG 17KT 3953 8390 3940 8414 3932 8448
HickmanSpecial weather statement, Jul 18, 3:44 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
444 PM EDT Thu Jul 18 2019
OHZ045-046-182115-
Delaware OH-Union OH-
444 PM EDT Thu Jul 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE AND CENTRAL
UNION COUNTIES IN CENTRAL OHIO UNTIL 515 PM EDT...
At 444 PM EDT, radar indicated strong thunderstorms along a line
extending from near Prospect to near Marysville, moving east at 35
mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Dublin, Delaware, Marysville, Powell, Richwood, Ashley, New
California, Radnor, Shawnee Hills, Ostrander, Magnetic Springs,
Raymond, Delaware State Park, Broadway, US Route 33 at US Route 42,
Warrensburg, Kilbourne, Columbus Zoo, Interstate 71 at US Route
36/State Route 37 and Stratford.
This includes I-71 in Ohio between mile markers 131 and 139.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4048 8325 4044 8325 4043 8302 4042 8302
4042 8298 4039 8293 4036 8292 4034 8280
4014 8313 4014 8317 4012 8317 4011 8323
4033 8354
TIME...MOT...LOC 2044Z 289DEG 30KT 4042 8314 4026 8341
Franks